I got Bystolic in capsule form. Do any other blood-pressure medicaitons come in capsule form? I am probably allergic to the binder in blood-pressure pills as opposed to capsules.
There are many bp meds, made by several companies there is no way you can be allergic to all of them. What happens when you have these reactions. You should keep track of what pills you react to and find out what is in them so you can determine what is causing the problem. Also a manufacturer trends to use similar fillers for all their meds so it wouldn't be just bp meds.
I have been going through this also for two years now and also finally figured out that I might be allergic to certain binders/fillers in the tablets. I have had allergic reactions to many beta blockers, ace inhibitors, diuretics, and ARB's. Coreg I think comes in capsule form; however, I can not take non-cardioselective beta blockers because of asthma. Years ago, I used Catapres in a patch form; I had trouble with that because the patch always came off in the shower. However, I may need to try that again. The only BP med right now that I do not react to is Benecar (an ARB). I also take Toprol-XL (beta blocker), but less than I should because if I take more, the itching is unbearable. Since I have reacted to every class of BP drugs, I suspect I might be allergic to a binder in the tablets. I can not find an allergy doctor that can test my medications to see what I might be allergic to. I think my mother may have had a similar allergy. How has your search gone since you posted this question over a year ago?
My Allergist said pills cannot be used in a scratch test; the med has to be in liquid form. After trying several more BP meds, my Cardiologist finally took me off BP meds altogether. The first doctor who told me I needed to have my 130-140/xx BP checked didn't know (because the information was not yet available) that people my age, 70+, with BP of 130-140/xx live 5 years longer without BP meds than people my age who have the same level of BP and who take BP meds. I ended up with so many reactions to the various BP meds and took so much Prednisone for my symptoms (nasal and chest congestion; hives, etc.) that I had a terrible reaction to the Prednisone (full body violent shaking/tremors; rashes, even Prednisone "acne,"etc.) I've spent the last two weeks in misery trying to withdraw from the Prednisone effects. I'm so glad that study done in Sweden on people my age concluded what it did. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Oct 2010 • 1 answer
Posted 8 Feb 2012 • 4 answers
Posted 21 Apr 2012 • 1 answer
Posted 27 Mar 2014 • 1 answer
My blood pressure is high today so I took a bystolic pill how long till my blood pressure goes down?
Posted 11 Aug 2015 • 1 answer